Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 191, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2008, 12:35 AM MDT for Cherry County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 12:35 AM MDT (06:35 UTC)
- Expired
- Jun 19, 2008, 1:15 AM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 190635
SVRLBF
NEC031-190715-
/O.NEW.KLBF.SV.W.0191.080619T0635Z-080619T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1235 AM MDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 115 AM MDT/215 AM CDT/
* AT 1232 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SCHOOLHOUSE LAKE...OR 41 MILES WEST OF
VALENTINE...AND MOVING SOUTHEAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SCHOOLHOUSE LAKE BY 1245 AM MDT...
STEER CREEK CAMPGROUND BY 100 AM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4271 10070 4241 10086 4226 10113 4268 10153
4286 10138
TIME...MOT...LOC 0635Z 295DEG 18KT 4274 10131
$$
JWS3 follow-up statements
000
WWUS53 KLBF 190646
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
145 AM CDT THU JUN 19 2008
NEC031-190715-
/O.CON.KLBF.SV.W.0191.000000T0000Z-080619T0715Z/
CHERRY NE-
1245 AM MDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MDT
215 AM CDT FOR CENTRAL CHERRY COUNTY...
AT 1242 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SCHOOLHOUSE LAKE...OR 38 MILES
WEST OF VALENTINE...MOVING SOUTHEAST AT 28 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STEER CREEK CAMPGROUND BY 1250 AM MDT...
6 MILES WEST OF HIGHWAY 97 MILE MARKER 110...8 MILES NORTH OF
HIGHWAY 97 MILE MARKER 100 AND 9 MILES SOUTHWEST OF MERRITT
RESERVOIR DAM BY 215 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4271 10070 4241 10086 4226 10113 4268 10153
4286 10138
TIME...MOT...LOC 0645Z 306DEG 25KT 4269 10123
$$
JWS000
WWUS53 KLBF 190704
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 AM CDT THU JUN 19 2008
NEC031-190715-
/O.CON.KLBF.SV.W.0191.000000T0000Z-080619T0715Z/
CHERRY NE-
104 AM MDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MDT
215 AM CDT FOR CENTRAL CHERRY COUNTY...
AT 101 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF STEER CREEK
CAMPGROUND...OR 33 MILES SOUTHWEST OF VALENTINE...MOVING SOUTHEAST AT
34 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 97 MILE MARKER 110...HIGHWAY 97 MILE MARKER 100 AND 9 MILES
SOUTHWEST OF MERRITT RESERVOIR DAM BY 215 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4271 10070 4241 10086 4226 10113 4268 10153
4286 10138
TIME...MOT...LOC 0704Z 307DEG 29KT 4259 10106
$$
JWS000
WWUS53 KLBF 190717
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
215 AM CDT THU JUN 19 2008
NEC031-190725-
/O.EXP.KLBF.SV.W.0191.000000T0000Z-080619T0715Z/
CHERRY NE-
115 AM MDT THU JUN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY HAS
EXPIRED...
AT 115 AM MDT...DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAD WEAKENED. HOWEVER...STRONG THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS CENTRAL CHERRY COUNTY THROUGH 230 AM MDT
(330 AM CDT) AND WILL PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY
WINDS...ALONG WITH FREQUENT LIGHTNING.
LAT...LON 4271 10070 4241 10086 4226 10113 4268 10153
4286 10138
TIME...MOT...LOC 0715Z 307DEG 29KT 4254 10097
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:52 PM MDT, 7 hours 43 minutes earlier.
Area forecast discussion, Jun 18, 4:52 PM MDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT WED JUN 18 2008 .UPDATE... THUNDERSTORMS FORMING ALONG EXISTING OUTFLOW BOUNDARY WITH ADDITIONAL BOUNDARIES TO COLLIDE ACROSS THE CENTRAL WITH SEVERE THUNDERSTORM WATCH NUMBER 569 TO INCLUDE CUSTER COUNTY. GRIDS AND TXT PRODUCTS UPDATED TO ACCOUNT FOR THIS CHANGE. && .PREV DISCUSSION... /ISSUED 407 PM CDT WED JUN 18 2008/ UPDATE... GRIDS AND TEXT PRODUCTS UPDATED FOR TORNADO WATCH FOR SOUTHERN THREE COUNTIES IN FORECAST AREA. OTHERWISE FORECAST ON TRACK. PREV DISCUSSION... /ISSUED 234 PM CDT WED JUN 18 2008/ SYNOPSIS... H5 LOW LOCATED NEAR VANCOUVER WITH H5 HIGH OVER DESERT SOUTHWEST WITH ASSOCIATED RIDGE THROUGH THE NORTHERN PLAINS INTO CENTRAL CANADA. H5 LOW CENTERED OVER NEW YORK. NEXT WAVE TO AFFECT FORECAST AREA DRIVING INTO WESTERN WYOMING THIS MORNING AS SEEN IN IR. ASSOCIATED RADAR ECHOES FROM MOBRIDGE TO CUSTER TO CHEYENE AS SEEN IN NATIONAL MOSIAC. AT THE SURFACE LOW PRESSURE OVER COLORADO WITH TROUGH AXIS FROME EASTERN WYOMING INTO SOUTHWEST KS. COLD FRONTAL BOUNDARY FROM SOUTHEAST MT TO SOUTHERN IDAHO. DISCUSSION... MODELS DIFFERING ON EVOLUTION OF CONVECTIVE COMPLEXES THIS EVENING. ATMOSPHERE VOLATILE. PWS AROUND AN INCH OVER NEBRASKA INTO KANSAS. NORTH PLATTES 12Z SOUNDING -8 WITH 3200 J/KG CAPES. LOOKS TO BE EARLY SHOW CONTINUING INTO THE NIGHT. NUMEROUS BOUNDARIES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY LEFT OVER FROM CONVECTION LAST NIGHT. THURSDAY TO BE A CONTINUATION OF WEDNESDAY WITH A BLEND FOR THE FORECAST. FRIDAY AS BOUNDARY OVER KANSAS WITH SURFACE HIGH OVER HEAD SYSTEMS TO BE SHUNTED FURTHER SOUTH. EXTENDED...SATURDAY THROUGH WEDNESDAY EXTENDED MODELS IN FAIR AGREEMENT THROUGH THE WEEKEND THEN DIVERGE WITH SOLUTIONS THROUGH MID WEEK AT LEAST FOR THE NORTHERN PLAINS. ECMWF FLATTENS THE RIDGE BECOMING MORE ZONAL AS A STRONG WAVE DRIVES INTO THE TOP OF THE RIDGE MONDAY TUESDAY TIME FRAME AND AFTER SHARPENING RIDGE WELL INTO CENTRAL CANADA THROUGH THURSDAY. THE GFS FLATTENS SOME BUT RETAINS RIDGING THROUGH THE NORTHERN PLAINS THROUGH THE END OF THE EXTENDED. MYRIAD OF SHORT WAVES MOVING AROUND THE RIDGE INTO THE NORTHERN PLAINS EACH DAY WITH ASSOCIATED CONVECTION. TIMING OF WAVES WILL BE DIFFICULT ENOUGH IN THE NEAR TERM LET ALONE THE EXTENDED. WILL FOCUS ON THE MAJOR SYSTEMS MONDAY TUESDAY. TEMPERATURES TO BE A BLEND BUT TRENDING UP TOWARDS THE END OF THE PERIOD. AVIATION... THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING WITH THE POTENTIAL FOR STORMS TO MOVE ACROSS THE KLBF AND KVTN TERMINALS. THE GREATEST RISK FOR STORMS APPEARS TO COVER SOUTHWEST NEBRASKA THROUGH 03Z THAT COULD DROP VISIBILITIES AND CEILINGS AT THE KLBF TERMINAL TO BELOW VFR CONDITIONS OTHERWISE VFR CONDITIONS THROUGH DAYBREAK THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR NEZ004-005-022>025-035>038-056>059-094. TORNADO WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ069>071. && KECK/POWER
Hazardous weather outlook, Jun 18, 2:31 PM MDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT WED JUN 18 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-191000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 331 PM CDT WED JUN 18 2008 /231 PM MDT WED JUN 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE ATMOSPHERE REMAINS UNSTABLE WITH AN UPPER LEVEL DISTURBANCE TO MOVE EAST TO RESULT IN ANOTHER ROUND OF STORMS TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGHOUT THE OUTLOOK AREA WITH A NUMBER OF BOUNDARIES LINGERING FOR STORMS TO DEVELOP ON. THE PRIMARY THREAT TONIGHT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO FRIDAY AS THE MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE. SEVERAL UPPER LEVEL DISTURBANCES WILL TRAVERSE ACROSS THIS UNSTABLE ATMOSPHERE THROUGH FRIDAY AND SET THE STAGE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THIS ACTIVE PATTERN IS EXPECTED TO WANE SOMEWHAT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 18, 8:04 PM MDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT WED JUN 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 3 N ELSIE 40.89N 101.39W
06/18/2008 E0.88 INCH PERKINS NE PUBLIC
0434 PM HEAVY RAIN WALLACE 40.84N 101.16W
06/18/2008 M0.94 INCH LINCOLN NE CO-OP OBSERVER
0437 PM HAIL 11 NE HAYES CENTER 40.62N 100.87W
06/18/2008 E0.75 INCH HAYES NE PUBLIC
0617 PM HAIL 19 N BROKEN BOW 41.68N 99.64W
06/18/2008 E0.88 INCH CUSTER NE PUBLIC
0625 PM HAIL 5 E MILBURN 41.73N 99.65W
06/18/2008 E0.88 INCH CUSTER NE PUBLIC
0707 PM HAIL 7 E WESTERVILLE 41.40N 99.25W
06/18/2008 E1.00 INCH CUSTER NE PUBLIC
0720 PM HAIL 8 ENE ANSLEY 41.33N 99.24W
06/18/2008 E2.75 INCH CUSTER NE PUBLIC
0721 PM HAIL 14 SE WESTERVILLE 41.26N 99.20W
06/18/2008 E4.25 INCH CUSTER NE PUBLIC
SOFTBALL SIZE HAIL NEAR THE CUSTER-SHERMAN COUNTY LINE.
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Jun 18, 10:14 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jun 19, 1:34 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Loup, Rock | 41 min |
| Jun 19, 8:59 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| Jun 19, 9:40 AM MDT | Areal Flood Advisory | LBF | Frontier | 3 hr |
| Jun 19, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Jun 19, 4:06 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 18 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.